MAUDE Adverse Event Report: ARTHREX, INC. VOLAR DISTAL RAD PLT TI NARROW RT 3H; BONE FIXATION PLATE

ARTHREX, INC. VOLAR DISTAL RAD PLT TI NARROW RT 3H; BONE FIXATION PLATE
Model Number VOLAR DISTAL RAD PLT TI NARROW RT 3H
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The most likely cause of the reportable failure could be questionable user handling/surgical technique.
 
Event or Problem Description
On 12/09/2021, it was reported by a facility representative via e-mail that there was an issue with locking screws engaging with the ar-8916vnr-03 volar plate.This occurred during a distal radius surgery on 12/08/2021 when the surgeon tried using the variable angle guide to insert (3) ar-8724v-22, (2) ar-8724v-2, and (1) ar-8724v-16 screws into the ar-8916vnr-03 volar plate.Additional information requested.Additional information provided on 12/10/2021 : the device was used in the procedure, but when it was realized the screws were not locking into the plate, a backup plate and screws that worked properly were used to complete the case.

Brand Name
VOLAR DISTAL RAD PLT TI NARROW RT 3H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19483227
Report Number1220246-2024-05174
Device Sequence Number20840548
Product Code HRS
UDI-Device Identifier00888867130920
UDI-Public00888867130920
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVOLAR DISTAL RAD PLT TI NARROW RT 3H
Device Catalogue NumberAR-8916VNR-03
Device Lot Number11680320
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown